MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE FIXED WIRE; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION CRE FIXED WIRE; DILATOR, ESOPHAGEAL
Model Number M00558350
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a cre fixed wired dilatation balloon was used during a procedure performed on (b)(6) 2022.During the procedure, it was noted that the balloon popped during inflation.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: device code a0402 captures the reportable event of balloon burst.Block h10: investigation result the returned cre fixed wire dilatation balloon was analyzed, and a visual examination found that the balloon was torn longitudinally and circumferentially.The catheter of the device was bent located approximately 67cm from the hub.With all the available information, boston scientific concludes the reported event of balloon burst was not confirmed.The longitudinal and circumferential tears found could have been interpreted by the customer as the reported event of balloon burst.The tears in the balloon are likely to have occurred due to factors encountered during the procedure, such as excess pressure, interaction with other devices, or anatomical factors.It is possible that interaction with any kind of a sharp surface during or previous to the procedure could create friction on the balloon, causing a longitudinal and circumferential tear.Demonstrating excessive force during handling or usage and/or forcing the device against significant resistance could result in device damage or loss of functionality.Therefore, the most probable root cause is adverse event related to procedure.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.

Brand Name
CRE FIXED WIRE
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15877445
Report Number3005099803-2022-06928
Device Sequence Number20195342
Product Code KNQ
UDI-Device Identifier08714729202004
UDI-Public08714729202004
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K971320
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2024
Device Model NumberM00558350
Device Catalogue Number5835
Device Lot Number0029545939
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/03/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date11/29/2022
Supplement Report FDA Received Date12/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown